Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

193 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes pain and discomfort while urination?

Answered by
Dr.
Dr. Bhagyalaxmi Nalaparaju

General & Family Physician

Practicing since :2007

Answered : 492 Questions

default
Posted on Mon, 4 Aug 2014 in Urinary and Bladder Problems
Question: I have been having discomfort and some pain when I urinate for many months. MY dr says since I don't have any infection he feel it is caused by the external beam radiation i had in XXXXXXX 2012 .He claims that it is something I may have all my life. It is not that bad most of the time. Wore when bladder is full. Then as bladder empties discomfort lessens.
I wake up every night a couple times with this pain. any sujestions? My prostate is small and PSA .02
doctor
Answered by Dr. Bhagyalaxmi Nalaparaju 2 hours later
Brief Answer:
Suggestions

Detailed Answer:
Hi,

Your symptoms: You have been having discomfort and some pain while urination. You do not have any infection. In this context, it most likely seems to be due to External beam radiation. External beam radiation can cause common side effects like urgency,some discomfort during urination,urinary frequency , getting up night to urinate.

The other possibility is Interstitial cystitis which is a bladder condition. Ultrasound scan and cystoscopy are two tests that confirms this condition.

If I were your treating doctor I would suggest
Smooth muscle relaxants like Oxybutinin 5 mg
Bladder training: instead of going whenever you feel the urge, before going to bed you urinate two times with interval of 10-15 minutes to avoid painful urination during nights.
Avoid drinking water before bed.
Your treating doctor will know about this.
Continue Tyenol for pain.

If you have any queries I will be happy to help you.
Thank you.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics ,  

Recent questions on  Smooth muscle

doctor1 MD

what are the repucusions and effecs of a prostate biopsy ?

doctor1 MD

Hi , I'm 85 yrs old in good health . For the past 3 months I've been taking tamsulosin hcl.4 mg. for enlarged prostate ' which had me going 3/ 4 times a night . During this time I"ve gotten that to 2 times per night . However, last night I had a...

doctor1 MD

I'm taking cystone , urimax 0.4 and ston 1B6 medication for kidney stones. I have tried masturbation twice but no sperm ? Please help.